MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-3D-ES
Medical Device Problem Codes Break (1069); Material Deformation (2976); Packaging Problem (3007); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil push wire broke at the proximal segment.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 4.0 mm and a 2.0 mm neck diameter located on the c6 left internal carotid artery.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during an aneurysm embolization surgery, the microcatheter was inserted into the intermediate catheter and advanced to the lesion site.Upon opening the apb-1-3-3d-ex, it was found that the pusher rod had a break at the end.The device was then replaced with apb-1-1-hx-ex to complete the surgery.There was friction and difficulty during testing and delivery.The push wire was kinked and broken in the proximal segment of the device.Devices were prepared as indicated in the ifu.No patient symptoms or complications were associated with this event.Ancillary devices include a navien guide catheter.2026-jan-18 e1 (rep, hcp, for): additional information received.The coil did not come out of the introducer sheath smoothly.Continuous catheter flush was administered during the procedure.There were no issues that resulted in the damage that was found.The proximal end of the push wire was secured in the guidewire clip (black rubber stopper) when the package was opened.There was no damage or evidence of tampering to the device packaging.Normal surgery prep was performed prior to the damage being seen.The cause of the resistance, break, and kink was not determined.Resistance was noted in the proximal section of the echelon catheter.Additional information received clarified that there were no issues with the apb-1-1-hx-ex coil.It was contradicted that the apb-1-3-3d-ex did not experience friction and difficulty during testing and delivery.Additional information was received.Friction or difficulty was reported only with the apb 1 3 3d ex coil that was observed to be damaged upon opening the package; the issue occurred preoperatively at the time the package was opened, was associated with the coil¿s push wire position, and no friction or difficulty was encountered with the apb 1 1 hx ex replacement coil.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): the axium prime device was retuned for analysis within a shipping box, within a sealed plastic biohazard pouch, an opened axium prime inner pouch (lot- 229728840), a dispenser coil, and within an introducer sheath.No catheter was returned.Visual inspection/damage location details: the introducer sheath was returned and found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was found to be in good condition.The actuator interface was found to be broken off and not returned.The break ends at the positive load indicator.The release wire was visible and possibly pulled at the proximal end.The pushwire was found to be bent at ~35.2cm and bent within the introducer sheath at ~11.4cm from the broken proximal end.The implant coil was found to be detached within the introducer sheath; in addition, the axium prime implant coil was found to be damaged.No other anomalies were observed.Testing/analysis (including sem reports): during testing, the axium prime implant coil failed to advance outside of the introducer sheath; therefore, the implant coil was retraced from the introducer sheath.The axium prime implant coil tip outer diameter (od) was measured to be 0.0097¿.The introducer sheath id (inner diameter) was measured to be.018¿ (0.46mm).Both were found to be within specification.No further testing was performed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿pushwire separation¿ and ¿pushwire kink/damage¿ were both able to be confirmed, as the axium prime pushwire was returned damaged (bent) and broken, with the release wire pulled and the axium prime implant coil detached within the introducer sheath.The cause for the damage pushwire was determined to be caused by advancement against resistance.Based on the device analysis and reported information, the customer¿s report of ¿ coil resistance/stuck in catheter¿ was unable to be confirmed; however, the event could not be ruled out.A few possible causes of resistance within the catheter are but not limited to, tortuous anatomy, and/or damage or kink to pushwire; however, the root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿ coil resistance/stuck in sheath¿ was able to be confirmed.A possible cause for the resistance to occurred, could have happened from advance the pushwire against the premature detached implant coil within the introducer sheath.A few other possible cause are but not limited to, damage during preparation, overtightening of rhv, and improper hubbing technique; however, the root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿ prod damaged/deformed out of pkg¿ was unable to be confirmed, and the root cause could not be determined.The report mentions that ¿it was contradicted that the apb-1-3-3d-ex did not experience friction and difficulty during testing and delivery¿; in addition, the report also notes that ¿resistance was noted in the proximal section of the echelon catheter.¿.The unknown echelon microcatheter and guide catheter used in the procedure were not returned; therefore, any contribution these devices had towards the resistance/damage, was unable to be verified.Compatibility could not be determined.No lot or reference numbers were reported for the unknown devices.It was noted that the patient's blood flow was normal and vess el tortuosity was moderate, which could possibly be a caused for resistance within the catheter.The devices were prepared as indicated in the ifu; in addition, a continuous catheter flush was administered during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24722911
Report Number9617601-2026-02106
Device Sequence Number10285804
Product Code KRD
UDI-Device Identifier00763000313623
UDI-Public(01)00763000313623(17)270920(10)229728840
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-3-3D-ES
Device Catalogue NumberAPB-1-3-3D-ES
Device Lot Number229728840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight75 KG